MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; MONOPOLAR CAUTERY

INTUITIVE SURGICAL, INC ENDOWRIST; MONOPOLAR CAUTERY
Model Number 420142-09
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Isi received the monopolar cautery instrument involved with this complaint and completed the device evaluation.Failure analysis investigation replicated/confirmed the reported complaint.The instrument was found to have broken electrical contacts at the distal end.The broken pieces were not returned.The instrument failed the electrical continuity test.The root cause of this failure is attributed to mishandling.Additionally, the instrument was found to have signs of thermal damage to the distal tip, which was unrelated to the primary finding.A review of the site's complaint history does not show any additional reportable complaints related to this product and/or this event.No procedure image or video was provided for review.A review of the instrument log for the instrument (pn 420142-09/lot # t10180606 309) associated with this event has been performed.Per logs, the instrument was last used on (b)(6) 2021 on system (b)(4) with 1 use remaining.Based on the information provided at this time, this complaint is being reported due to the following conclusion: failure analysis findings revealed that the instrument exhibited signs indicative of thermal damage with no evidence or claim of mishandling or misuse.At this time, it is unknown what caused the thermal damage to occur.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the monopolar cautery instrument did not work when used to coagulate.The customer changed the cautery cable, turned the generator off and on, and reconnected the cautery cable with no resolve.The procedure was reportedly completed with no reported injury.Intuitive surgical, inc.(isi) followed up on 20-apr-2021 and 1-jun-2021 and obtained the following additional information: the procedure was completed using a backup instrument with about 20 minutes delay.The procedure delay did not occur during a warm ischemia time.The patient-related information could not be provided.

Brand Name
ENDOWRIST
Common Device Name
MONOPOLAR CAUTERY
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
MDR Report Key11989307
Report Number2955842-2021-10649
Device Sequence Number844935
Product Code NAY
UDI-Device Identifier00886874111406
UDI-Public(01)00886874111406(10)T10180606
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420142-09
Device Catalogue Number420142
Device Lot NumberT10180606 309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2021
Initial Report FDA Received Date06/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1